MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HERCULINK ELITE; STENT, RENAL

ABBOTT VASCULAR INC. HERCULINK ELITE; STENT, RENAL
Model Number 1011487-12
Medical Device Problem Codes Difficult to Advance (2920); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left renal artery with 85% stenosis.After the vessel was prepped, the 4.0x12mm herculink elite stent delivery system (sds) was advanced with resistance felt from an unspecified guiding catheter.An attempt was made to deploy the stent; however, it would only partially deploy.T he sds and stent were withdrawn, and a new 4.0x12mm herculink stent was implanted, with angiography confirming patency.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection, functional testing, dimensional analysis was performed on the returned device.The reported activation failure was not confirmed.The reported difficult to advance could not be tested as it was based on operational context.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties.It was reported that the balloon expanding stent (bes) encountered resistance with a guiding catheter during advancement.Factors that may contribute to difficulty advancing the bes through the guide catheter include, but are not limited to, inner diameter of the catheter, outer diameter of the bes, device support, buildup of procedural contaminants, user technique, and/or damage to the catheter or bes.Analysis of the bes confirmed that the crossing profile met specification.Based on the information provided and the results of the returned device analysis, it is unknown what may have caused the reported difficulty during advancement.Additionally, it was reported that the stent failed to activate once it reached the lesion.Functional analysis was performed on the bes, inflating it to rated burst pressure (rbp).The balloon was able to successfully inflate and expand the stent.It is possible that circumstances of the procedure, such as inflation technique, contributed to the reported activation failure.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
HERCULINK ELITE
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20839003
Report Number2024168-2024-14232
Device Sequence Number18152479
Product Code NIN
UDI-Device Identifier08717648077821
UDI-Public(01)08717648077821(17)251031(10)2111061
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number1011487-12
Device Catalogue Number1011487-12
Device Lot Number2111061
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED GUIDING CATHETER
Patient SexUnknown